MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not provided / reported.A review of manufacturing documentation associated with this lot (30225616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm coil embolization procedure, the physician reported that the 2mm x 2cm orbit galaxy complex xtrasoft coil (640cx0202 / 30225616) was hard to advance after reaching 50 cm in the microcatheter.The physician retracted the coil and found that it was hard to retract.The coil was withdrawn from the patient¿s body and the physician found that the coil had stretched.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the aneurysm coil embolization procedure, the physician reported that the 2mm x 2cm orbit galaxy complex xtrasoft coil (b)(4) was hard to advance after reaching 50 cm in the microcatheter.The physician retracted the coil and found that it was hard to retract.The coil was withdrawn from the patient¿s body and the physician found that the coil had stretched.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 2cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked at 34.5cm and 110.2cm from the proximal end.The device was microscopically inspected.The embolic coil was observed in stretched condition and tangled with th device.No other damages were observed.The complaint reported that the 2mm x 2cm orbit galaxy complex xtrasoft coil was hard to advance after reaching 50cm in the microcatheter; attempt to retract the coil was met with resistance.When the coil was withdrawn from the patient¿s body, it was observed that the coil had stretched.The reported issue has been confirmed through the microscopic inspection of the returned device.A review of manufacturing documentation associated with this lot (30225616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.It is likely that during the attempt to retract the coil against resistance, the coil became stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9511743
Report Number1226348-2019-01029
Device Sequence Number2777167
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number640CX0202
Device Lot Number30225616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1